What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 30, 12:31 AM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 30, 12:31 AM CST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
131 AM CDT Fri Apr 30 2021
.SHORT TERM.../Today through Saturday/
Convection continues along a residual boundary draped across our
srn areas. This will be the primary concern for the short-term pd,
as potential for training of storms along this boundary over the
next several hours presents a threat for localized flash
flooding. Current one-hour rain rates across Deep E TX are
running as high as 2-3 inches/hr, and this is toeing closely to
the latest one- hour flash flood guidance. Considered a Flash
Flood Watch for Deep E TX and far W Central LA, but in the end
have opted to just handle with warnings/advisories as needed due
to the relatively short expected duration of this event. Latest
hi-res output is in good agreement that the ongoing convection
will begin to shift swd and lose intensity towards daybreak.
Upper low to continue to hold steady across the Big Bend Region of
TX/nrn Mexico, as Thursday's trof continues to depart to the e.
This should give us a bit of a break in precip during the
afternoon today and continue through much, if not all of Saturday.
Temps today likely to run on the cool side with lingering
convection and low clouds limiting us to the low to mid 70s. With
less convection around and possibly even some peeks of sunshine
Saturday, temps will likely end up warmer, toping out in the mid
to upper 70s. /12/
.LONG TERM.../Saturday Night through Thursday Night/
A very active and unsettled weather pattern is expected to continue
through the long-term period. By Saturday night, the closed upper
level low which had been essentially cut off from the prevailing
flow, will finally begin to lift NE across the Big Bend Region into
central Texas with showers and thunderstorms expanding in coverage
and intensity across our region through Sunday before the convection
gradually begins to taper off from SW to NE along the ejecting upper
trough on Sunday night. The main concern with additional convection
over the weekend will be the threat of more rainfall on top of what
has been observed over the past few days, especially in Deep East
Texas this morning. For now, it appears that the weekend rainfall
should average around an inch with some isolated higher amounts
possible.
As we move into early next week, warm air advection will resume on
Monday as high temperatures are expected to be in the upper 80s to
near 90 degrees in advance of our next major weather disturbance.
This next upper trough will be accompanied by a cold front which
will begin to advance into our region on Monday night through the
day on Tuesday. Due to the very warm air mass in place ahead of it,
the threat of severe weather appear likely with damaging winds the
most likely threat given the expected upscale growth of storms along
an intensifying squall line. However, all modes of severe weather
will be in play in addition to the threat of heavy rainfall once
again as another 1-2 inches could fall from late Monday night on
through Tuesday evening. Isolated higher amounts closer to 3 inches
may be possible.
Beyond Tuesday night, we will begin to see some gradual improvement
through the remainder of the week although another weak shortwave
may bring another chance of showers and thunderstorms by Thursday.
However, this disturbance looks to be a quick mover with little if
any concerns at the moment. Temperatures will return closer to our
seasonal averages behind Tuesday's cold front with highs in the mid
70s to lower 80s and lows in the mid 50s to lower 60s. /19/
&&
.PREV DISCUSSION... /issued 107 AM CDT Fri Apr 30 2021/
AVIATION...
Convection continues generally along and s of a KLFK to KSHV to
KMLU line early this morning. This should primarily only affect
these terminals through mid morning, although it can't be ruled
out later this morning at KTYR/KGGG. Heaviest convection is fcst
to remain confined to KLFK. We should see convection begin to wind
down prior to 18Z, with most sites seeing some improvement to
ongoing/expected MVFR/IFR flight categories during the afternoon.
Otherwise, expect nely to ely winds to continue through the pd,
with speeds increasing during the daylight hours to around 8-13
kts. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 61 76 65 / 60 20 40 70
MLU 73 60 78 64 / 60 10 20 60
DEQ 76 56 76 61 / 20 10 30 70
TXK 74 61 76 64 / 40 10 30 70
ELD 74 57 78 61 / 40 10 20 60
TYR 72 62 75 65 / 60 30 60 80
GGG 70 60 75 63 / 60 20 50 80
LFK 74 63 76 65 / 90 30 50 80
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
12/19
Hazardous weather outlook, Apr 29, 12:48 PM CST, 14 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
148 PM CDT Thu Apr 29 2021
ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-301900-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-
148 PM CDT Thu Apr 29 2021
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, southeast Oklahoma and northeast
Texas.
.DAY ONE...This Afternoon and Tonight...
Showers and perhaps a few thunderstorms will be possible this
afternoon. While a few of the storms may be strong at times,
widespread severe weather is not anticipated at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
Some slightly cooler and drier air will filter into the area in
wake of the front on Friday, but rain chances will continue
through the weekend, as an upper level trough moves across the
region. Dry weather will return on Monday, but rain chances return
by the middle of next week, as another cool front moves into the
region.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed through Thursday.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.
LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-149>153-
165>167-301900-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-
148 PM CDT Thu Apr 29 2021
This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Showers and thunderstorms are expected in increase this afternoon.
Strong to marginally severe thunderstorms capable of producing
some large hail, strong wind gusts, and perhaps a tornado or two
will be possible but not highly anticipated and not expected to be
widespread. In addition, there is also a potential for heavy
rainfall from training showers and thunderstorms that will bring a
potential for some localized flash flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
Some slightly cooler and drier air will filter into the area in
wake of the front on Friday, but rain chances will continue
through the weekend, as an upper level trough moves across the
region. Dry weather will return on Monday, but rain chances return
by the middle of next week, as another cool front moves into the
region.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed this afternoon and
tonight. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.
In the hours before
Special weather statement, Apr 29, 10:15 PM CST, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1115 PM CDT Thu Apr 29 2021
TXZ152-153-166-300500-
Nacogdoches TX-San Augustine TX-Shelby TX-
1115 PM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NACOGDOCHES...SHELBY
AND NORTHWESTERN SAN AUGUSTINE COUNTIES UNTIL MIDNIGHT CDT...
At 1115 PM CDT, Doppler radar was tracking a strong thunderstorm over
Martinsville, or 11 miles east of Nacogdoches, moving northeast at 45
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Center, Joaquin, Melrose, Patroon, Shelbyville, Martinsville, Bland
Lake, Neuville, Appleby, Chireno, Hurstown, James, Jericho, Calgary,
Stockman, Arcadia and Jordans Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3146 9450 3171 9464 3197 9405 3164 9386
TIME...MOT...LOC 0415Z 245DEG 39KT 3164 9445
44
Special weather statement, Apr 29, 11:04 PM CST, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1204 AM CDT Fri Apr 30 2021
LAZ010-017-TXZ153-300545-
De Soto LA-Sabine LA-Shelby TX-
1204 AM CDT Fri Apr 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DE SOTO...
NORTHWESTERN SABINE PARISHES IN NORTHWESTERN LOUISIANA AND EASTERN
SHELBY COUNTIES UNTIL 1245 AM CDT...
At 1204 AM CDT, Doppler radar was tracking a strong thunderstorm near
Shelbyville, or 9 miles southeast of Center, moving east at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Center, Converse, Patroon, Shelbyville, Oak Grove, Pleasant Hill,
Huxley, Noble, Hurstown, James, Belmont, Pelican, Toledo Bend
Reservoir North and Jordans Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3162 9409 3162 9411 3183 9420 3199 9358
3168 9348 3159 9403
TIME...MOT...LOC 0504Z 254DEG 40KT 3171 9404
44Special weather statement, Apr 29, 11:39 PM CST, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1239 AM CDT Fri Apr 30 2021
LAZ017-TXZ153-166-167-300630-
Sabine LA-Sabine TX-San Augustine TX-Shelby TX-
1239 AM CDT Fri Apr 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SABINE PARISH...
SOUTHEASTERN SHELBY...NORTHEASTERN SAN AUGUSTINE AND NORTHWESTERN
SABINE COUNTIES UNTIL 130 AM CDT...
At 1238 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bland Lake, or 15 miles south of Center, moving east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Milam, San Augustine, Bland Lake, Neuville, Patroon, Huxley,
Hurstown, Denning, Sexton, Calgary, Toledo Bend Reservoir North and
Jordans Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3146 9427 3167 9431 3177 9375 3149 9369
TIME...MOT...LOC 0538Z 260DEG 36KT 3157 9420
44
Special weather statement, Apr 30, 12:24 AM CST, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
124 AM CDT Fri Apr 30 2021
LAZ017-018-TXZ153-166-167-300715-
Natchitoches LA-Sabine LA-Sabine TX-San Augustine TX-Shelby TX-
124 AM CDT Fri Apr 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NATCHITOCHES AND
SABINE PARISHES...SOUTHEASTERN SHELBY...EAST CENTRAL SAN AUGUSTINE
AND SABINE COUNTIES UNTIL 215 AM CDT...
At 124 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Patroon to near Rosevine to 7
miles south of Macune. Movement was east at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Milam, Many, Zwolle, Hemphill, Pineland, Converse, Rosevine, Florien,
Noble, Fisher, Robeline, Sexton, Mount Carmel, Belmont, Bronson,
Negreet, Yellowpine, Toledo Bend Reservoir North, Columbus and
Marthaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3182 9321 3144 9337 3125 9364 3125 9425
3144 9400 3176 9383
TIME...MOT...LOC 0624Z 251DEG 29KT 3166 9385 3146 9395 3132 9414
44Special weather statement, Apr 30, 1:10 AM CST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
210 AM CDT Fri Apr 30 2021
LAZ017-018-020-TXZ167-300800-
Natchitoches LA-Grant LA-Sabine LA-Sabine TX-
210 AM CDT Fri Apr 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRANT...SOUTHERN
NATCHITOCHES...SOUTHEASTERN SABINE PARISHES IN NORTHWESTERN LOUISIANA
AND SOUTHEASTERN SABINE COUNTIES UNTIL 300 AM CDT...
At 209 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Natchitoches to 6 miles
southwest of Many to 7 miles east of Pineland. Movement was southeast
at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Natchitoches, Many, Montgomery, Florien, Provencal, Natchez, Fisher,
Robeline, Kisatchie, Cloutierville, Melrose, Fairmount, Mount Carmel,
Bellwood, Chopin, Negreet, Flora, Yellowpine, Columbus and Bermuda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3118 9396 3181 9325 3161 9271 3136 9302
3136 9339 3128 9344 3128 9353 3124 9356
3123 9354 3119 9355 3117 9358 3115 9392
TIME...MOT...LOC 0709Z 297DEG 21KT 3171 9326 3149 9353 3121 9385
12